Thunderstorm Wind, Andrew
- When
- July 4, 1:55 PM CST
- Where
- Andrew County, 2 mi W of Avenue City
- Measured
- 51 kt (59 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.883, -94.817
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 4, 1:55 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 255 PM CDT THU JUL 04 2002 MAIN PROBLEMS FOR TODAY INVOLVE RAIN CHANCES FOR TOMORROW AND IN THE EXTENDED. THUNDERSTORMS POPPED UP ACROSS THE SOUTHERN AND WESTERN HALF OF THE CWA TODAY. THE TOPEKA 12Z SOUNDING WAS SHOWING A DEEP LAYER OF MOISTURE UP THROUGH 300 MB WITH LITTLE TO NO CAPPING ACROSS EAST KANSAS AND WEST MISSOURI. THE DEEP LAYER MOISTURE AXIS LOOKS TO SLIDE TO THE WEST JUST ENOUGH TO REMOVE THE CHANCE OF RAIN FROM CENTRAL MISSOURI FOR FRIDAY...THEREFOR I HAVE ONLY INTRODUCED THE CHANCE OF THUNDERSTORMS INTO THE WEST HALF OF THE CWA. FOR THE REMAINDER OF THE SHORT TERM I HAVE MADE FEW CHANGES TO THE GOING FORECAST THROUGH THE FIRST HALF OF THE WEEKEND. FOR SUNDAY...WITH THE LACK OF FIRM FOCUS FOR PRECIPITATION...I HAVE SPREAD THE CHANCES OF THUNDERSTORMS ACROSS THE CWA THROUGH THE EARLY EVENING HOURS. MONDAY LOOKS LIKE WE COULD ESCAPE ANY RAIN AS THE MODELS ARE NOW SLOWING DOWN THE PROGRESSION OF THE SHORT WAVE MOVING OVER THE TOP OF THE RIDGE. THEREFOR...I HAVE REMOVED THE CHANCE OF THUNDER FROM THE FORECAST FOR MONDAY BUT KEPT IT FOR TUESDAY AND A LITTLE INTO TUESDAY NIGHT AS THE WAVE MOVES THROUGH THE AREA. THE REMAINDER OF THE FORECAST LOOKED GOOD. CUTTER 414 AM... MAIN FORECAST DILEMMAS CONTINUE TO BE WITH PRECIPITATION CHANCES TODAY AND THEN AGAIN IN THE EXTENDED RANGE. FORECAST AREA REMAINS UNDER UPPER LEVEL HIGH PRESSURE TODAY...WITH SHEAR AXIS STRETCHING FROM CENTRAL TEXAS NORTHEASTWARD THROUGH CENTRAL OKLAHOMA AND KANSAS. THE UPPER LOW WILL CONTINUE RETROGRADING TODAY. DEEP MOISTURE WILL STILL BE IN PLACE...SO ANTICIPATE SCATTERED DIURNALLY INDUCED CONVECTION SIMILAR TO YESTERDAYS ACTIVITY AGAIN TODAY. PRECIPITATION TOTALS WILL VARY GREATLY ACROSS THE AREA...WITH LOCALLY HEAVY AMOUNTS POSSIBLE. EXPECT THE BULK OF THE RANDOM ACTIVITY TO OCCUR DURING THE AFTERNOON HOURS...DIMINISHING AFTER SUNSET. HIGH TEMPERATURES TODAY SHOULD BE IN LINE WITH WEDNESDAY HIGHS...AS NO BIG CHANGES IN LOW LEVEL TEMPERATURE FIELDS WILL OCCUR. THINK CLOUD COVER WILL CONSIST PRIMARILY OF A BROKEN MID LEVEL DECK WITH SOME SCATTERED LOW CLOUDS DURING TIME OF PEAK HEATING...SO UPPER 80S TO NEAR 90 DEGREE READINGS SEEM ATTAINABLE AGAIN TODAY. UPPER LOW SHOULD BE FAR ENOUGH WEST TO NOT WARRANT MENTION OF SCATTERED THUNDERSTORMS ON FRIDAY. TEMPERATURES WILL BE SLIGHTLY WARMER FOR THE WEEKEND...WITH AFTERNOON HEAT INDICES POTENTIALLY NEARING 100 DEGREES ON SATURDAY AND SUNDAY. IN THE EXTENDED...A SERIES OF UPPER LEVEL DISTURBANCES ARE PROGGED TO AFFECT THE FORECAST AREA AT THE BEGINNING OF NEXT WEEK. MODELS CONTINUE TO ACCELERATE A SHORTWAVE MOVING THROUGH KANSAS ON SUNDAY NIGHT. HAVE INTRODUCE THUNDERSTORMS TO FORECAST FOR WESTERN COUNTY WARNING AREA BEGINNING SUNDAY AFTERNOON. ANOTHER FEATURE OF INTEREST IS A NORTHERN PLAINS SURFACE FRONT...FORECAST TO MOVE THROUGH THE AREA ON SUNDAY AND MONDAY. CONVERGENCE ALONG THE FRONT APPEARS WEAK...BUT ABSENCE OF A CAP SHOULD ALLOW ADDITIONAL THUNDERSTORMS TO DEVELOP IN ASSOCIATION WITH THE FRONTAL PASSAGE. DUE TO THE MODEL ACCELERATION OF THESE FEATURES...EXPECT THE SHORTWAVES AND THE FRONT TO BE NON-INFLUENTIAL FACTORS BY LATE MONDAY...SO HAVE REMOVED PRECIPITATION CHANCES FOR TUESDAY. TEMPERATURES ON TUESDAY AND WEDNESDAY SHOULD BE SLIGHTLY COOLER. LS .EAX... KS...NONE. MO...NONE.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU JUL 4 2002 * HAZARDS EXPECTED - SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. NO SEVERE WEATHER IS ANTICIPATED...ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE ALSO FORECAST FOR SUNDAY AND AGAIN TUESDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THIS ACTIVITY. * SPOTTER ACTIVATION - NOT ANTICIPATED. DISCUSSION: SEVERAL WEAK UPPER LEVEL DISTURBANCES ROTATING AROUND AN UPPER LEVEL LOW OVER WESTERN TEXAS...WILL CONTINUE TO INTERACT WITH A SATURATED AND UNSTABLE AIRMASS IN PLACE ACROSS MISSOURI AND EASTERN KANSAS...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. WEAK SHEAR PROFILES AND HIGH FREEZING LEVELS WILL INHIBIT SEVERE WEATHER POTENTIAL. HOWEVER GIVEN THE SLOW MOVEMENT OF THE THUNDERSTORMS AND TROPICAL NATURE OF THE AIRMASS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. SEAMAN
The Pleasant Hill radar (KEAX), 128 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306643.